Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 6, NWS Morristown, TN

April 8, 2019Bledsoe County, Sequatchie County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Apr 8, 2019, 8:25 AM CDT for Bledsoe County, Sequatchie County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2019, 8:25 AM CDT (13:25 UTC)
Expired
Apr 8, 2019, 8:48 AM CDT
In force
23 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bledsoe County, TN, Sequatchie County, TN

The radar

The Northeast Alabama radar (KHTX), 94 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 1.4 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2019-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 153 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2019-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
153 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 6:33 AM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Apr 8, 6:33 AM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
733 AM EDT Mon Apr 8 2019

.AVIATION...

The 12z TAF period will be a difficult one, with multiple rounds
of showers and thunderstorms affecting most terminals, especially
KCHA which will be closer to the upper low that is responsible
for convection. Timing in significant breaks will be difficult,
but have tried to show a break beginning late this morning before
next wave of convection arrives in earnest late this afternoon and
evening. KCHA is likely to see several hours of VCSH/VCTS this
afternoon through tonight as upper low draws near.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&

CD
Hazardous weather outlook, Apr 8, 3:58 AM CDT, 4 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
458 AM EDT Mon Apr 8 2019

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-090900-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
458 AM EDT Mon Apr 8 2019 /358 AM CDT Mon Apr 8 2019/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...Today and Tonight

Scattered to numerous showers and thunderstorms are expected again
today. Widespread severe weather is not expected, but a few strong
to severe storms could occur, mainly in the southern valley. The
main threat with any stronger storms would be some locally heavy
rains, as well as possibly some small hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, Apr 8, 7:21 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
821 AM EDT MON APR 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG      BYBEE                  36.05N 83.17W
04/07/2019                   COCKE              TN   911 CALL CENTER

            MULTIPLE TREES DOWN AROUND THE BYBEE AREA.

0645 PM     HAIL             MIDWAY                  36.18N 83.00W
04/07/2019  E1.50 INCH       GREENE             TN   PUBLIC

0545 PM     HAIL             2 NW HOPEWELL           35.26N 84.92W
04/07/2019  E0.25 INCH       BRADLEY            TN   PUBLIC

&&

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 7:44 AM CDTSevere Thunderstorm WarningMRXMarion20 min
Apr 8, 8:41 AM CDTSpecial Weather StatementMRXBradley49 min
Apr 8, 8:47 AM CDTSevere Thunderstorm WarningMRXBradley, Hamilton, McMinn, Meigs43 min
Apr 8, 9:31 AM CDTSpecial Weather StatementMRXMeigs44 min
Apr 8, 9:38 AM CDTSevere Thunderstorm WarningMRXMcMinn, Meigs24 min
Apr 8, 10:01 AM CDTSpecial Weather StatementMRXLoudon44 min
Apr 8, 10:34 AM CDTSpecial Weather StatementMRXKnox41 min
Apr 8, 11:50 AM CDTSpecial Weather StatementMRXGraham25 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.